Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi people,

I suffer from severe acne and I'm currently on oral erythromycin (4 x 250 mg/day) for a month. It practically did nothing but break me out even more.

On top of that my acne and scars got redder and angrier looking making my cheeks and jaw just look just like a mess. My derm is intending to put me up on Accutane on the next appointment which is in 3 weeks time from now and I'm taking my blood test next week. I've read a lot of forums about the initial breakout from accutane and right now I'm quite worried that I might break out even more from accutane on top of the breakouts I've had from erythromycin.

And does anyone break out from taking erythromycin? Cuz apparently erythromycin worked well for my sister within a month but it wasn't the case for me.

Share this post


Link to post
Share on other sites

every antibiotic works differently for everyone....erythromycin honestly isnt really strong. as far as antibiotics go i found the most effective before u want to go onto accutane would be minocycline.

Share this post


Link to post
Share on other sites

I was also worried about the accutane initial breakout, almost stopped me from taking the pills. There is no way to tell if you will get the IB as everyone reacts different to accutane. If you do get the initial breakout, the fact that you will be clear in months to come will surely be enough to keep you going, right?

Share this post


Link to post
Share on other sites

ugh that stuff never worked for me and made my stomach hurt so bad! the only antibiotics that ever worked for me were minocycline, doxycycline and keflex. keflex worked the best out of them all that stuff was amazing.

Edited by tracy521

Share this post


Link to post
Share on other sites

Thanks for the advices! I really appreciate that.

I've only tried Doxycycline (prior to Erythromycin) a few years ago which did improved my acne condition but apparently the effect didn't last.

In between the years I've tried various topical creams which did seem to be controlling my acne until recently when I started developing cystic acne on my cheeks and the topical creams wasn't working any more .

So when I first visited my current derm when my acne started to worsen he recommended me to try accutane because of my nodulo-cystic acne, but I asked him if there was any way I could try something less potent so he prescribed me with Erythromycin instead to see how I react to the drug. Seems like Erythromycin is not suitable for me.

@Sankofa1 @tracy521 Thanks for the recommendation! I'll ask my derm about it.

@liammaclennan yea, I'm really hoping to finally get clear skin! shall try to stay positive about it!

@tracy521 ohh! I initially had very bad stomach aches too, then I realised taking the pills after a meal really did helped alleviate the pain.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×